Correctors and field fluctuations for the p ε (x)-laplacian with rough exponents : The sublinear growth case
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Tome 47 (2013) no. 2, p. 349-375
A corrector theory for the strong approximation of gradient fields inside periodic composites made from two materials with different power law behavior is provided. Each material component has a distinctly different exponent appearing in the constitutive law relating gradient to flux. The correctors are used to develop bounds on the local singularity strength for gradient fields inside micro-structured media. The bounds are multi-scale in nature and can be used to measure the amplification of applied macroscopic fields by the microstructure. The results in this paper are developed for materials having power law exponents strictly between  -1 and zero.
DOI : https://doi.org/10.1051/m2an/2012030
Classification:  35J66,  35A15,  35B40,  74Q05
@article{M2AN_2013__47_2_349_0,
     author = {Jimenez, Silvia},
     title = {Correctors and field fluctuations for the $p\_\varepsilon (x)$-laplacian with rough exponents : The sublinear growth case},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {EDP-Sciences},
     volume = {47},
     number = {2},
     year = {2013},
     pages = {349-375},
     doi = {10.1051/m2an/2012030},
     zbl = {1267.74095},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_2013__47_2_349_0}
}
Jimenez, Silvia. Correctors and field fluctuations for the $p_\varepsilon (x)$-laplacian with rough exponents : The sublinear growth case. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Tome 47 (2013) no. 2, pp. 349-375. doi : 10.1051/m2an/2012030. http://www.numdam.org/item/M2AN_2013__47_2_349_0/

[1] B. Amaziane, S.N. Antontsev, L. Pankratov and A. Piatnitski, Γ-convergence and homogenization of functionals in Sobolev spaces with variable exponents. J. Math. Anal. Appl. 342 (2008) 1192-1202. | MR 2445268 | Zbl pre05264230

[2] S.N. Antontsev and J.F. Rodrigues, On stationary thermo-rheological viscous flows. Ann. Univ. Ferrara Sez. VII Sci. Mat. 52 (2006) 19-36. | MR 2246902 | Zbl 1117.76004

[3] C. Atkinson and C.R. Champion, Some boundary-value problems for the equation ∇·( | ∇ϕ | N∇ϕ) = 0. Quart. J. Mech. Appl. Math. 37 (1984) 401-419. | MR 760209 | Zbl 0567.73054

[4] L.C. Berselli, L. Diening and M. Ružička, Existence of strong solutions for incompressible fluids with shear dependent viscosities. J. Math. Fluid Mech. 12 (2010) 101-132. | MR 2602916 | Zbl 1261.35118

[5] A. Braides, V. Chiadò Piat and A. Defranceschi, Homogenization of almost periodic monotone operators. Ann. Inst. Henri Poincaré, Anal. Non Linéaire 9 (1992) 399-432. | Numdam | MR 1186684 | Zbl 0785.35007

[6] J. Byström, Correctors for some nonlinear monotone operators. J. Nonlinear Math. Phys. 8 (2001) 8-30. | MR 1815223 | Zbl 0972.35036

[7] J. Byström, Sharp constants for some inequalities connected to the p-Laplace operator. JIPAM. J. Inequal. Pure Appl. Math. 6 (2005). Article 56 (electronic) 8. | MR 2150910 | Zbl 1155.26305

[8] B. Dacorogna, Direct methods in the calculus of variations, in Appl. Math. Sci. Springer-Verlag, Berlin 78 (1989). | MR 990890 | Zbl 0703.49001

[9] G. Dal Maso and A. Defranceschi, Correctors for the homogenization of monotone operators. Differ. Integral Equ. 3 (1990) 1151-1166. | MR 1073064 | Zbl 0733.35005

[10] N. Fusco and G. Moscariello, On the homogenization of quasilinear divergence structure operators. Ann. Mat. Pura Appl. 146 (1987) 1-13. | MR 916685 | Zbl 0636.35027

[11] A. Garroni and R.V. Kohn, Some three-dimensional problems related to dielectric breakdown and polycrystal plasticity. Proc. R. Soc. London Ser. A Math. Phys. Eng. Sci. 459 (2003) 2613-2625. | MR 2011358 | Zbl 1041.74059

[12] A. Garroni, V. Nesi and M. Ponsiglione, Dielectric breakdown : optimal bounds. Proc. R. Soc. London Ser. A Math. Phys. Eng. Sci. 457 (2001) 2317-2335. | MR 1862657 | Zbl 0993.78015

[13] R. Glowinski and J. Rappaz, Approximation of a nonlinear elliptic problem arising in a non-Newtonian fluid flow model in glaciology. ESAIM : M2AN 37 (2003) 175-186. | Numdam | MR 1972657 | Zbl 1046.76002

[14] M. Idiart, The macroscopic behavior of power-law and ideally plastic materials with elliptical distribution of porosity. Mech. Res. Commun. 35 (2008) 583-588. | Zbl 1258.74179

[15] S. Jimenez and R.P. Lipton, Correctors and field fluctuations for the pϵ(x)-Laplacian with rough exponents. J. Math. Anal. Appl. 372 (2010) 448-469. | MR 2678875 | Zbl 1198.35268

[16] A. Kelly and N.H. Macmillan, Strong Solids. Monographs on the Physics and Chemistry of Materials. Clarendon Press, Oxford (1986). | Zbl 0052.42502

[17] S. Levine, J. Stanich and Y. Chen, Image restoration via nonstandard diffusion. Technical report (2004).

[18] O. Levy and R.V. Kohn, Duality relations for non-Ohmic composites, with applications to behavior near percolation. J. Stat. Phys. 90 (1998) 159-189. | MR 1611060 | Zbl 0946.82049

[19] R. Lipton, Homogenization and field concentrations in heterogeneous media. SIAM J. Math. Anal. 38 (2006) 1048-1059. | MR 2274473 | Zbl 1151.35007

[20] F. Murat and L. Tartar, H-convergence. In Topics in the mathematical modelling of composite materials, Progr. Nonlinear Diff. Equ. Appl. Birkhäuser Boston, Boston, MA 31 (1997) 21-43. | MR 1493039 | Zbl 0920.35019

[21] P. Pedregal, Parametrized measures and variational principles, in Progress in Nonlinear Differential Equations and their Applications. Birkhäuser Verlag, Basel (1997). | MR 1452107 | Zbl 0879.49017

[22] P. Pedregal and H. Serrano, Homogenization of periodic composite power-law materials through young measures, in Multi scale problems and asymptotic analysis. GAKUTO Int. Ser. Math. Sci. Appl. Gakkōtosho, Tokyo 24 (2006) 305-310. | MR 2233187 | Zbl pre05778672

[23] P. Ponte Castañeda and P. Suquet, Nonlinear composties. Adv. Appl. Mech. 34 (1997) 171-302. | Zbl 0889.73049

[24] P. Ponte Castañeda and J.R. Willis, Variational second-order estimates for nonlinear composites. Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 455 (1999) 1799-1811. | MR 1701552 | Zbl 0984.74071

[25] M. Ružička, Electrorheological fluids : modeling and mathematical theory. Lect. Notes Math. 1748 (2000). | MR 1788852 | Zbl 0962.76001

[26] P. Suquet, Overall potentials and extremal surfaces of power law or ideally plastic composites. J. Mech. Phys. Solids 41 (1993) 981-1002. | MR 1220788 | Zbl 0773.73063

[27] D.R.S. Talbot and J.R. Willis, Upper and lower bounds for the overall properties of a nonlinear elastic composite dielectric I. random microgeometry. Proc. R. Soc. Lond. A 447 (1994) 365-384. | MR 1367121 | Zbl 0818.73059

[28] D.R.S. Talbot and J.R. Willis, Upper and lower bounds for the overall properties of a nonlinear elastic composite dielectric II. periodic microgeometry. Proc. R. Soc. Lond. A 447 (1994) 385-396. | MR 1367121 | Zbl 0818.73060

[29] A.C. Zaanen, An introduction to the theory of integration. Publishing Company, North-Holland, Amsterdam (1958). | MR 97481 | Zbl 0081.27703

[30] V.V. Zhikov, S.M. Kozlov and O.A. Oleinik, Homogenization of differential operators and integral functionals. Springer-Verlag, Berlin (1994). Translated from the Russian by G.A. Yosifian. | MR 1329546 | Zbl 0801.35001